Alert archive / Texas / Heat Advisories in 2016

Heat Advisory 2, NWS Brownsville, TX

July 4, 20168 counties in Texas

NWS Brownsville, TX issued this heat advisory at Jul 4, 2016, 8:01 AM CDT for 8 counties in Texas. It took effect at Jul 4, 2016, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2016, 8:01 AM CDT (13:01 UTC)
In effect from
Jul 4, 2016, 12:00 PM CDT
Expired
Jul 4, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS74 KBRO 041301
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
801 AM CDT MON JUL 4 2016

...HOT CONDITIONS WILL CONTINUE ACROSS ALL PORTIONS OF THE
RANCHLANDS AND RIO GRANDE VALLEY THROUGH EARLY EVENING ON THIS
INDEPENDENCE DAY...

.A STRONG RIDGE OF HIGH PRESSURE ALOFT WILL CAUSE HOT AFTERNOON
TEMPERATURES. THESE HOT TEMPERATURES...COMBINED WITH HUMID
CONDITIONS...WILL LEAD TO ELEVATED HEAT INDEX VALUES ACROSS
MUCH OF DEEP SOUTH TEXAS.

TXZ248>257-042115-
/O.CAN.KBRO.HT.Y.0001.000000T0000Z-160705T0000Z/
/O.NEW.KBRO.HT.Y.0002.160704T1700Z-160705T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
801 AM CDT MON JUL 4 2016

...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TEMPERATURE...HEAT INDEX VALUES OF 110 TO 115 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT STROKE...HEAT
  CRAMPS...AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED
  EXPOSURE TO THE HOT CONDITIONS WITHOUT PROPER REST AND
  HYDRATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN THE HEAT INDEX...A MEASURE OF HOW
IT FEELS WHEN TEMPERATURE AND HUMIDITY ARE COMBINED...EQUALS OR
EXCEEDS 111 FOR 2 HOURS OR MORE DURING THE DAY...AND OBSERVED
NIGHTTIME TEMPERATURES REMAIN 75 DEGREES OR ABOVE...FOR TWO
CONSECUTIVE DAYS OR MORE.

TAKE EXTRA PRECAUTIONS WHEN WORKING OR SPENDING TIME OUTDOORS.
PROLONGED EXPOSURE TO HIGH TEMPERATURE COMBINED WITH PHYSICAL
ACTIVITY COULD CAUSE HEAT EXHAUSTION AND EVEN HEAT STROKE.

WHEN OUTDOORS...WEAR LIGHTWEIGHT... LIGHT-COLORED CLOTHING... AS
IT REFLECTS HEAT AND SUNLIGHT AND HELPS YOUR BODY STAY COOLER.
DRINK PLENTY OF LIQUIDS... PREFERABLY WATER... EVEN IF YOU DO NOT
FEEL THIRSTY. AVOID ALCOHOLIC BEVERAGES. TRY TO GET OUT OF THE
HEAT FOR A FEW HOURS EACH DAY AND INTO AN AIR CONDITIONED PLACE
OR SWIMMING POOL.

REMEMBER...THE ELDERLY... THE VERY YOUNG... THE SICK... AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION OR MOVED INDOORS. HEAT STROKE IS AN EMERGENCY - CALL
9 1 1.

HEAT KILLS! NEVER LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES..
TEMPERATURES CAN BECOME LETHAL IN MINUTES...RISING ABOVE
130 DEGREES.

&&

$$

53/69
2 follow-up statements
486 
WWUS74 KBRO 042049 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT MON JUL 4 2016

...DANGEROUS HEAT TO CONTINUE THROUGH THE NEXT FEW HOURS...

.A STRONG RIDGE OF HIGH PRESSURE ALOFT WILL CAUSE HOT AFTERNOON
TEMPERATURES TO PERSIST. THESE HOT TEMPERATURES...COMBINED WITH
HUMID CONDITIONS...WILL LEAD TO ELEVATED HEAT INDEX VALUES ACROSS
ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY

TXZ248>257-050000-
/O.CON.KBRO.HT.Y.0002.000000T0000Z-160705T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
349 PM CDT MON JUL 4 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...HEAT INDEX VALUES OF 110 TO 115 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT STROKE...HEAT 
  CRAMPS...AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED 
  EXPOSURE TO THE HOT CONDITIONS WITHOUT PROPER REST AND 
  HYDRATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN THE HEAT INDEX...A MEASURE OF HOW
IT FEELS WHEN TEMPERATURE AND HUMIDITY ARE COMBINED...EQUALS OR
EXCEEDS 111 FOR 2 HOURS OR MORE DURING THE DAY...AND OBSERVED
NIGHTTIME TEMPERATURES REMAIN 75 DEGREES OR ABOVE...FOR TWO
CONSECUTIVE DAYS OR MORE.

TAKE EXTRA PRECAUTIONS WHEN WORKING OR SPENDING TIME OUTDOORS.
PROLONGED EXPOSURE TO HIGH TEMPERATURE COMBINED WITH PHYSICAL
ACTIVITY COULD CAUSE HEAT EXHAUSTION AND EVEN HEAT STROKE.

WHEN OUTDOORS...WEAR LIGHTWEIGHT... LIGHT-COLORED CLOTHING... AS
IT REFLECTS HEAT AND SUNLIGHT AND HELPS YOUR BODY STAY COOLER.
DRINK PLENTY OF LIQUIDS... PREFERABLY WATER... EVEN IF YOU DO NOT
FEEL THIRSTY. AVOID ALCOHOLIC BEVERAGES. TRY TO GET OUT OF THE
HEAT FOR A FEW HOURS EACH DAY AND INTO AN AIR CONDITIONED PLACE
OR SWIMMING POOL.

REMEMBER...THE ELDERLY... THE VERY YOUNG... THE SICK... AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION OR MOVED INDOORS. HEAT STROKE IS AN EMERGENCY - CALL
9 1 1.

HEAT KILLS! NEVER LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES..
TEMPERATURES CAN BECOME LETHAL IN MINUTES...RISING ABOVE
130 DEGREES.

&&

$$
847 
WWUS74 KBRO 050017 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
717 PM CDT MON JUL 4 2016

...TEMPERATURES BEGINNING TO COOL...

.SURFACE OBSERVATIONS INDICATE THAT TEMPERATURES HAVE STARTED TO
DECREASE ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...AND
THE HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING HAS BEEN
ALLOWED TO EXPIRE. 

TXZ248>257-050130-
/O.EXP.KBRO.HT.Y.0002.000000T0000Z-160705T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
717 PM CDT MON JUL 4 2016

...HEAT ADVISORY HAS EXPIRED...

ALTHOUGH TEMPERATURES ARE COOLING AND THE HEAT ADVISORY IS NO
LONGER IN EFFECT...VERY WARM TEMPERATURES WILL CONTINUE THROUGH
THE OVERNIGHT HOURS. ANOTHER HEAT ADVISORY MAY BE ISSUED FOR 
ALL OR PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY ON
TUESDAY.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jul 4, 6:44 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 4, 6:44 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
644 AM CDT MON JUL 4 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Gusty SSE winds have already picked up at KMFE this
morning and do expect that trend to follow at KBRO and KHRL in the
next couple of hours. Have removed mention of wind shear as the
mixing down of high winds is already occurring. Through the TAF
period VRF conditions will prevail. Sustained winds this afternoon
will be from the SSE at 16 to 23 KTs and gust to around 30 KTs.

&&

.PREV DISCUSSION... /issued 452 AM CDT MON JUL 4 2016/

SHORT TERM (Today through Tuesday): There have been no
wholesale changes made to the forecast. Strong high pressure
ridging aloft remains in control of the weather for region. With
the high pressure comes rain free conditions...and above normal
temperatures. Afternoon temperatures will continue to range from
the lower 90s along the coast to near 106 degrees in the upper RGV
and Ranchlands. What will be of concern are the higher heat
indices expected for Monday and Tuesday afternoon. Values will
easily reach 105 to 110 degrees...with some locations nearing 115
degrees and a Heat Advisory will be needed. The potential for high
heat index values will noted on Tuesday as well.

Meanwhile...strong gusty SSE winds will also be noted due to the
strong pressure gradient between the high pressure over the Gulf and
storm systems over the Central and Southern plains. Winds will
remain elevated through the period. These is a increased threat for
rip currents along the area beaches as well.

LONG TERM (Tuesday Night through Sunday): The 500 mb ridging will
remain entrenched over the Gulf Coast states and the Gulf of
Mexico throughout much of this upcoming work week which will
maintain generally rain free and hot conditions across the RGV. As
next weekend approaches both the ECMWF and the GFS hint at some
weakness in the ridge axis forming up over Texas next Sat/Sun.
This may destabilize the atms a bit over the region allowing a
slightly better conv chc for the weekend. However deep layer
moisture remains relatively limited in the weakness in the ridge
axis so do not expect a huge increase in the conv potential.

With the 500 mb ridge in place over the region expect temps to
remain pretty near to status quo through at least Friday. As the
ridge axis weakens a bit this weekend the high temps may drop a
few degree as the subsidence decreases a bit. Temp guidance from
both the ECMWF and GFS are in pretty close agreement. Will go a
slightly above guidance especially over the western counties
mainly due to persistence. The 500 mb fields from both the GFS and
ECMWF are in good agreement in the placement and strength of the
500 mb ridge through around Thurs. Both models then develop the
weakness in the ridge axis for the weekend with the main
difference being the placement of the weakness in the ridging. The
ECMWF places the the weakness further west versus the GFS. Overall
confidence in the forecast wording is above average this morning.

MARINE: (Independence Day through Tuesday): High pressure over
Gulf and low pressure systems over the inland Plains state...with
generate moderate winds of up to 23 KTS on the Laguna Madre and
Coastal waters through this evening. While choppy conditions will
be noted in the bay...more moderate seas of 4 to 6 feet can be
expected can be expected out to 60 NM. AS such...Small Craft
Advisories will be posted through the evening hours.

Tuesday night through Friday night...500 mb troffing prevailing
over the western and Rocky Mountain states will maintain a pretty
strong surface low pressure system over the south central plains.
This surface low pressure system will interact with surface
ridging over the Gulf of Mexico and the western Atlantic
maintaining a moderate to strong south to southeast wind over the
lower Texas Bay and Gulf waters. Expect SCEC/marginal SCA
conditions to persist through the end of the week.

&&

.BRO Watches/Warnings/Advisories...
TX...Heat Advisory until 7 PM CDT this evening for TXZ248>257.

     High Rip Current Risk through this evening for TXZ251-256-257.

GM...Small Craft Advisory for winds until 7 PM CDT this evening for
     GMZ130-132-135.

     Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
     170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

99/99
Hazardous weather outlook, Jul 4, 5:24 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
524 AM CDT MON JUL 4 2016

TXZ248>257-051030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
524 AM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH.

HEAT INDEX VALUES FROM 110 TO 115 DEGREES ARE EXPECTED DURING THE
AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED THREAT FOR RIP CURRENTS IS LIKELY ALONG AREA BEACHES
THROUGH THE ENTIRE PERIOD.

HEAT INDEX VALUES FROM 110 TO 115 DEGREES ARE EXPECTED ONCE AGAIN
ON TUESDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. IT IS
LIKELY THAT ELEVATED HEAT INDICES WILL BE POSSIBLE THROUGH THE
ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
524 AM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE AND THE
GULF OF MEXICO WATERS FROM 0 TO 60 NAUTICAL MILES OFFSHORE THROUGH
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER
TEXAS COAST THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:37 AM CDTSmall Craft Advisory for WindsBRO17 hr
Jul 4, 5:11 AM CDTHeat AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more3 hr

Nearby

Heat Advisories in Texas, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.